Advanced Search
MyIDEAS: Login to save this paper or follow this series

A Differential Approach to Gibbard-Satterthwaite Theorem

Contents:

Author Info

  • Ville Korpela

    (Public Choice Research Centre, University of Turku)

Registered author(s):

    Abstract

    Numerous simple proofs of the celebrated Gibbard-Satterthwaite theorem (Gibbard, 1977, Satterthwaite, 1975) has been given in the literature. These are based on a number of different intuitions about the most fundamental reason for the result. In this paper we derive the Gibbard-Satterthwaite theorem once more, this time in a differentiable environment using the idea of potential games (Rosenthal, 1973, Monderer and Shapley, 1996). Our proof is very different from those that have been given previously.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.ace-economics.fi/kuvat/dp74.pdf
    Download Restriction: no

    Bibliographic Info

    Paper provided by Aboa Centre for Economics in its series Discussion Papers with number 74.

    as in new window
    Length: 12
    Date of creation: Sep 2012
    Date of revision:
    Handle: RePEc:tkk:dpaper:dp74

    Contact details of provider:
    Postal: Rehtorinpellonkatu 3, FIN-20500 TURKU
    Phone: +358 2 333 51
    Web page: http://ace-economics.fi
    More information through EDIRC

    Related research

    Keywords: Differentiable function; Gibbard-Satterthwaite theorem; Potential game; Strategy-Proofness;

    Find related papers by JEL classification:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Satterthwaite, Mark Allen, 1975. "Strategy-proofness and Arrow's conditions: Existence and correspondence theorems for voting procedures and social welfare functions," Journal of Economic Theory, Elsevier, vol. 10(2), pages 187-217, April.
    2. Sen, Arunava, 2001. "Another direct proof of the Gibbard-Satterthwaite Theorem," Economics Letters, Elsevier, vol. 70(3), pages 381-385, March.
    3. Monderer, Dov & Shapley, Lloyd S., 1996. "Potential Games," Games and Economic Behavior, Elsevier, vol. 14(1), pages 124-143, May.
    Full references (including those not matched with items on IDEAS)

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:tkk:dpaper:dp74. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Aleksandra Maslowska).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.